MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-110/I16-30
Medical Device Problem Codes Material Puncture/Hole (1504); Unintended Movement (3026); Separation Problem (4043)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with an afx bifurcated stent graft and vela suprarenal proximal extension.Approximately five and a half (5.5) years post initial procedure, the patient presented at routine follow-up with a fabric tear and a component separation; these observations are classified as a type iiib endoleak and iiia endoleak, respectively.The patient is reportedly asymptomatic.It is unknown if the physician plans to re-intervene.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.There are no other equivalent adverse events/incidents for this lot number existing within the endologix complaint handling system.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiia endoleak is refuted.The type 3b endoleak of the proximal extension and distal main body adverse event/incident is confirmed.This moderately consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest caudal movement of the proximal extension of 5.2mm occurred that was not included in the event as reported.These findings were discovered during an examination of the 65-month post index ct scan.Procedure related harms, device, user, procedure, or anatomy relatedness of this complaint could not be determined with the medical records available for review.The final patient status was reported as being discharged on the first post-operative day home stable following a secondary endovascular procedure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Outcomes attributed to ae ¿ updated describe event or problem - updated awareness date - updated device code: (b)(4).
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with an afx bifurcated stent graft and vela suprarenal proximal extension.Approximately five and a half (5.5) years post initial procedure, the patient presented at routine follow-up with a fabric tear and a component separation; these observations are classified as a type iiib endoleak and iiia endoleak, respectively.The patient is reportedly asymptomatic.It is unknown if the physician plans to re-intervene.After the initial report, additional information was provided reporting that reintervention was completed with successful reline of the type iiib endoleak with an afx2 bifurcated stent graft and an afx vela suprarenal.The patient was reported to be doing fine post-reintervention.Subsequently, clinical assessment determined that the reported type iiia endoleak was refuted, and rather a type iiib endoleak of the bifurcated stent graft and proximal extension were confirmed.Additionally, there was evidence to reasonably suggest caudal movement of the proximal extension of 5.2mm occurred that was not included in the event as reported.The movement was discovered during a review of the 65-month post index computerized tomography scan.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key12235490
Report Number2031527-2021-00286
Device Sequence Number17104335
Product Code MIH
UDI-Device Identifier00818009014160
UDI-Public(01)00818009014160(17)190105
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/05/2019
Device Model NumberBA28-110/I16-30
Device Lot Number1435949-005
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/20/2021
Supplement Date Received by Manufacturer08/24/2021
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date10/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL, SN (B)(4).
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age85 YR